Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the steady states of finitely many chemical cells

Authors: J. Bigge and E. Bohl
Journal: Math. Comp. 44 (1985), 405-415
MSC: Primary 80A32; Secondary 92A40
MathSciNet review: 777272
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Mathematical models of the form (1) and (2) for diffusion-reaction phenomena are discussed. The occurrence of bifurcation points in the discrete case (2) is explained via a simple two-dimensional model.

References [Enhancements On Off] (What's this?)

  • [1] E. L. Allgower, On a discretization of 𝑦”+𝜆𝑦^{𝑘}=0, Topics in numerical analysis, II (Proc. Roy. Irish Acad. Conf., Univ. College, Dublin, 1974) Academic Press, London, 1975, pp. 1–15. MR 0428719
  • [2a] R. Aris, Mathematical Modelling Techniques, Res. Notes in Math., vol. 24, San Francisco, London, Melbourne, 1968.
  • [2b] R. Aris, The Mathematical Theory of Diffusion and Reaction in Permeable Catalysts, Vols. I, II, Oxford, 1975.
  • [3] W.-J. Beyn, Lösungszweige nichtlinearer Randwertaufgaben und ihre Approximation mit dem Differenzenverfahren, Habilitationsschrift, University of Konstanz, 1981.
  • [4] W.-J. Beyn and J. Lorenz, Spurious solutions for discrete superlinear boundary value problems, Computing 28 (1982), no. 1, 43–51. MR 645968, 10.1007/BF02237994
  • [5] J. Bigge, Lösungszweige von diskreten Reaktions-Transport-Modellen, Ph.D-thesis. University of Konstanz, Hartung-Goree-Verl., 1984.
  • [6] J. Bigge and E. Bohl, Deformations of the bifurcation diagram due to discretization, Math. Comp. 45 (1985), no. 172, 393–403. MR 804931, 10.1090/S0025-5718-1985-0804931-X
  • [7a] E. Bohl, On the bifurcation diagram of discrete analogues for ordinary bifurcation problems, Math. Methods Appl. Sci. 1 (1979), no. 4, 566–571. MR 548689, 10.1002/mma.1670010413
  • [7b] Erich Bohl, Finite Modelle gewöhnlicher Randwertaufgaben, Leitfäden der Angewandten Mathematik und Mechanik [Guides to Applied Mathematics and Mechanics], vol. 51, B. G. Teubner, Stuttgart, 1981 (German). Teubner Studienbücher: Mathematik. [Teubner Study Books: Mathematics]. MR 633643
  • [8] Wolf-Jürgen Beyn and Eusebius Doedel, Stability and multiplicity of solutions to discretizations of nonlinear ordinary differential equations, SIAM J. Sci. Statist. Comput. 2 (1981), no. 1, 107–120. MR 618636, 10.1137/0902009
  • [9] Robert Gaines, Difference equations associated with boundary value problems for second order nonlinear ordinary differential equations, SIAM J. Numer. Anal. 11 (1974), 411–434. MR 0383757
  • [10] Jean-Pierre Kernevez, Enzyme mathematics, Studies in Mathematics and its Applications, vol. 10, North-Holland Publishing Co., Amsterdam-New York, 1980. MR 594596
  • [11] J. P. Kernevez and D. Thomas, Numerical analysis and control of some biochemical systems, Appl. Math. Optim. 1 (1974/75), no. 3, 222–285 (English, with French summary). MR 0403716
  • [12] H.-O. Peitgen, D. Saupe, and K. Schmitt, Nonlinear elliptic boundary value problems versus their finite difference approximations: numerically irrelevant solutions, J. Reine Angew. Math. 322 (1981), 74–117. MR 603027
  • [13] H.-O. Peitgen and K. Schmitt, Positive and spurious solutions of nonlinear eigenvalue problems, Numerical solution of nonlinear equations (Bremen, 1980) Lecture Notes in Math., vol. 878, Springer, Berlin-New York, 1981, pp. 275–324. MR 644335

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 80A32, 92A40

Retrieve articles in all journals with MSC: 80A32, 92A40

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society